Escitalopram Induced SIADH in an Elderly Female: A Case Study

Vidyasagar, Sudha and Rao, Karthik N and Verma, Muralidhar and Tripuraneni, Aswini Dutt and Patil, Navin A and Bhattacharjee, Dipanjan (2017) Escitalopram Induced SIADH in an Elderly Female: A Case Study. Psychopharmacology Bulletin, 47 (4). pp. 64-67. ISSN 0048-5764

[img] PDF
3407 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (422kB) | Request a copy

Abstract

Hyponatraemia is a well-established and potentially,a life-threatening adverse effect of selective serotonin receptor uptake inhibitors(SSRI). However, its occurrence secondary to syndrome of inappropriate antidiuretic hormone secretion (SIADH) with escitalopram, has been reported extremely sporadically. The reporting of such rare, but life-threatening adverse effects of escitalopram assumes immense significance in light of the fact that SSRIs presently form the mainstay of treatment of depressive disorders.Here, we report a case where a 58 year old diabetic lady, when initiated on escitalopram for dysthymia developed severe hyponatraemia within 2 weeks. Further, we discuss other relevant cases that have been reported in the past with an eye on the management of SIADH and hyponatraemia.

Item Type: Article
Uncontrolled Keywords: Antidepressants; Hyponatraemia; Antiduresis; Serotonin; Elderly age-group
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 05 Feb 2019 09:07
Last Modified: 05 Feb 2019 09:07
URI: http://eprints.manipal.edu/id/eprint/153191

Actions (login required)

View Item View Item